Title

A Second Moment Closure Model for MHD Turbulence

Document Type

Article

Publication Date

1989

Keywords

Richardson Number, Closure Model, Longitudinal Magnetic Field, Magnetic Reynolds Number, Moment Closure

Digital Object Identifier (DOI)

https://doi.org/10.1007/BF00945874

Abstract

A second moment turbulence closure model of the type used before for flows with density stratification, frame rotation and streamline curvature is augmented to describe MHD flows with small magnetic Reynolds number. It is shown that all three configurations of the constant unidirectional magnetic field (longitudinal, transverse and azimuthal) suppress the components of the Reynolds stress tensor as well as turbulence energy. Criterions are derived for the extinction of 3-D turbulence based on magnetic Richardson numbers. Monin-Obukhov type similarity theory is developed for MHD turbulent flows. The combined effect of longitudinal magnetic field and spanwise rotation is considered. A discussion is presented on the extra strains exerted by the electromagnetic force compared to the effects of buoyancy, frame rotation and streamline curvature.

Was this content written or created while at USF?

No

Citation / Publisher Attribution

Zeitschrift für angewandte Mathematik und Physik ZAMP, v. 40, p. 740-757

Share

COinS